Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2000, 4:39 PM MDT for Lincoln County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 4:39 PM MDT (22:39 UTC)
- Expired
- Jun 11, 2000, 5:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 112241 SVRDEN COC073-112315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 439 PM MDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 515 PM MDT * AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF KARVAL...OR ABOUT 35 MILES SOUTH OF LIMON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KARVAL AND BOYERO. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3877 10358 3868 10347 3889 10317 3915 10317 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 11, 3:10 PM MDT, 1 hour 29 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 310 PM MDT SUN JUN 11 2000 MONDAY APPEARS LIKE IT WILL BE A REPEAT OF TODAY. THE UPR RIDGE ACRS THE SRN HALF OF THE COUNTRY WL HOLD ON FOR ONE MORE DAY WITH NO CHANGES TO THE NE AND N-CENTRAL AIRMASS. ENUF MID AND HIGH LVL MSTR IS APPARENTLY ROTATING OVR THE STATE TO SUPPORT AFTN SHOWER ACTIVITY OVR THE MTNS AND ERN PLAINS. MODELS CONT SHOWING THE SFC TROF OVR ERN CO ON MON AFTN. THIS WL PROBABLY SET UP ANOTHER BOUNDARY /DRY LINE FOR CONVECTION TO DEVELOP ALONG MON AFTN. CONVECTION OVR THE PAST FEW EVENINGS HAS LASTED WELL INTO THE EVENING...SO WL GO WITH THIS TREND FOR TONIGHT. AFTER MONS SHOWER ACTIVITY IT LOOKS LIKE SOME CHANGES ARE IN STORE FOR TUESDAY. ETA AND AVN SHOW THE UPR TROF THAT IS CURRNTLY MOVING ONSHORE OVER THE PAC NW MOVG ACRS NRN CO TUES AFTN. AT THE SFC...A COLD FRONT SHUD PUSH DOWN ACRS THE PLAINS FM THE N WHICH WILL COOL AND STABILIZE THE AMS. THE PASSING UPR TROF SHUD BRING ENUF DYNAMIC FORCING TO KICK OFF A ROUND OF SHOWERS AND THUNDERSTORMS OVR THE MTNS. HARD TO TELL RIGHT NOW IF THE STORMS WL BE MAINLY DRY OR NOT...BUT GUSTY WINDS ARE A PRETTY SURE BET. AFTER TUESDAYS UPR TROF PASSAGE...ANOTHER STRONG RIDGE IS FORECAST TO DVLP OVR THE SWRN U.S. WHICH WL BRING A RETURN OF DRY AND WARM WX. KDRBY .DEN...NONE.
In the hours before
Special weather statement, Jun 11, 2:00 PM MDT, 2 hours 39 minutes before
COZ030-032>050-112200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT SUN JUN 11 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A DRYLINE WAS BECOMING MORE PRONOUNCED ACROSS NORTHEAST COLORADO THIS AFTERNOON. AT 2 PM...IT WAS LOCATED FROM FORT MORGAN TO DEER TRAIL AND THEN TO NEAR ELBERT IN SOUTHWEST ELBERT COUNTY. THUNDERSTORMS WERE QUICKLY DEVELOPING AND BECOMING MORE INTENSE ALONG AND EAST OF THIS LINE...AND THIS TREND IS EXPECTED TO CONTINUE INTO THE EVENING. A FEW SEVERE STORMS CAN BE ANTICIPATED IN LOCATIONS EAST OF THE DRYLINE. THIS INCLUDES MUCH OF LOGAN...WASHINGTON...PHILLIPS... SEDGWICK...EASTERN ELBERT...AND LINCOLN COUNTIES. THE STRONGEST STORMS ARE EXPECTED TO PRODUCE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 55 MPH. FARTHER WEST...INCLUDING THE URBAN CORRIDOR FROM DENVER NORTHWARD THROUGH FORT COLLINS...A FEW SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOPED THIS AFTERNOON. HOWEVER...THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WIND GUSTS UP TO 50 MPH. SPOTTER ACTIVATION SHOULD BE OCCURRING IN AREAS ALONG QAND EAST OF A LINE FROM STERLING TO FORT MORGAN TO LIMON. BARJENBRUCH
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.